Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 94, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Oct 30, 2009, 7:34 AM CDT for Fayette County, Marion County, Montgomery County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2009, 7:34 AM CDT (12:34 UTC)
- Expired
- Oct 30, 2009, 1:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, IL, Marion County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 12:30 PM CDT | HEAVY RAIN 2.5 | 4 N Ramsey, IL | 24 HOUR TOTAL...SECONDARY ROADS HAVE FLOODING IN LOW AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 301234
FFWLSX
ILC051-121-135-301800-
/O.NEW.KLSX.FF.W.0094.091030T1234Z-091030T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
734 AM CDT FRI OCT 30 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 100 PM CDT
* AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ADDITIONAL
RAINFALL AMOUNTS OF AROUND ONE INCH ARE LIKELY THIS MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CENTRALIA...HILLSBORO...LITCHFIELD...NOKOMIS...SALEM...VANDALIA...
BROWNSTOWN...CENTRAL CITY...COFFEEN...FAIRMAN...FARINA...
FARMERSVILLE...HELM...KINMUNDY...ODIN...OMEGA...PATOKA...RAMSEY...
RAYMOND...SANDOVAL...SHOBONIER...ST. ELMO...STEPHEN FORBES STATE
PARK...TAYLOR SPRINGS...VAN BURENSBURG...WHITE OAK...WITT AND
WRIGHTS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3848 8914 3873 8914 3874 8926 3903 8926
3903 8959 3900 8959 3900 8970 3953 8970
3953 8954 3936 8953 3935 8914 3922 8914
3922 8881 3892 8881 3892 8870 3848 8871
$$
TILLY1 follow-up statement
000
WGUS73 KLSX 301804
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT FRI OCT 30 2009
ILC051-121-135-301810-
/O.EXP.KLSX.FF.W.0094.000000T0000Z-091030T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-MARION IL-FAYETTE IL-
104 PM CDT FRI OCT 30 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FAYETTE...MARION AND
MONTGOMERY COUNTIES HAS BEEN ALLOWED TO EXPIRE...
ALTHOUGH THE EXCESSIVE...FLASH FLOOD PRODUCING RAINS HAVE ENDED...
FLOODING PERSISTS ALONG MANY SMALL CREEKS AND STREAMS IN THE AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL
FLOOD WARNING FOR SOUTH CENTRAL ILLINOIS.
LAT...LON 3848 8914 3873 8914 3874 8926 3903 8926
3903 8959 3900 8959 3900 8970 3953 8970
3953 8954 3936 8953 3935 8914 3922 8914
3922 8881 3892 8881 3892 8870 3848 8871
$$
TRUETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 6:42 AM CDT, 52 minutes earlier.
Area forecast discussion, Oct 30, 6:42 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT FRI OCT 30 2009
.UPDATE...
/642 AM CDT FRI OCT 30 2009/
ADJUSTED MORNING POPS FOR WRN EDGE OF PCPN BASED ON RADAR
TRENDS...WHICH WILL TAKE IT ABOUT ONE TIER OF COUNTIES FURTHER W
THAN ORIGINALLY ANTICIPATED. OTRW...NO CHANGES TO FORECAST.
TES
&&
.DISCUSSION...
/456 AM CDT FRI OCT 30 2009/
DUE TO THE AMOUNT OF WX ONGOING...WILL KEEP THIS BRIEF. AREAL
FLOOD AND FLASH FLOOD WARNINGS COVER MUCH OF THE FA ATTM INCLUDING
ALL OF THE MO COUNTIES AND SOME OF THE IL COUNTIES NEAR THE STL
METRO AREA. THE FFA HAS BEEN CANCELLED FOR THESE AREAS NOW BEING
SERVICED BY WARNINGS AND WARNINGS WILL NOW CONVEY INFORMATION FOR
THE REMAINDER OF THE EVENT. THE REST OF THE FA...INCLUDING PARTS
OF SWRN IL...WILL REMAIN IN A FFA THRU THE REST OF THE DAY...
ALTHOUGH INITIAL INDICATIONS ARE THAT THE PRIMARY THREAT FOR NEW
FLOODING WILL BE DURING THE MORNING AND PERHAPS EARLY AFTERNOON
HOURS.
MODELS NOT FULLY HANDLING THE WRN BULGE OF PCPN COMING N OUT OF
AR FROM A WAVE THAT HAS FORMED ALONG THE FRONT...AND HAVE MADE
ADJUSTMENTS BASED ON LATEST RADAR TRENDS TO ACCOUNT. THIS WILL
RESULT IN HIR POPS FORECAST FOR TODAY THAN MOS FOR MANY AREAS BUT
BY AFTN SHOULD SEE PCPN RESUME ITS STEADY EWD PROGRESS. BY EVENING
THE H500 TROF AXIS WILL SWING THRU...WITH A SEPARATE SRN STREAM
SYSTEM BEING LEFT BEHIND. THIS SRN STREAM SYSTEM SHOULD BE FAR
ENUF S TO PREVENT ANY IMPACT...ALTHOUGH ITS CHANCES OF GRAZING THE
FAR SRN/SERN COUNTIES IS INCREASED IF IT CLOSES OFF AS THE NAM HAS
SHOWN THE PAST COUPLE OF MODEL RUNS.
OTHERWISE...HAVE KEPT FCST DRY AFTER TONIGHT AS MID LEVEL FLOW
BECOMES ZONAL...AND MAIN JET RETREATS TO THE N. A CDFNT DROPS DOWN
ON MONDAY BUT AT THIS TIME...MOISTURE SHOULD LIMIT ANY PCPN
DEVELOPMENT.
TES
&&
.AVIATION...
/631 AM CDT FRI OCT 30 2009/
FOR THE 12Z TAFS...A LARGE AREA OF RA CONTINUES TO MOVE NNE OUT OF
AR THIS MORNING. STL/SUS CAN EXPECT TO SEE RA WITH VFR AND MVFR
VISBYS THRU LATE MORNING. AS THE RA COMES TO AN END...VFR CIGS
WILL FILTER INTO THE TAF SITES ALONG WITH GUSTY SWLY TO WLY WINDS.
THESE WINDS SHUD DIMINISH THIS EVE AS THE PRESSURE GRADIENT
WEAKENS. WINDS WILL REMAIN WLY TONIGHT AT AROUND 12 KTS.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BOND IL-CLINTON IL-
FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Oct 30, 4:40 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 AM CDT FRI OCT 30 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 440 AM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE AGAIN TODAY...ESPECIALLY IN SOUTHWESTERN ILLINOIS. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHWESTERN ILLINOIS UNTIL EARLY THIS EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. ISOLATED THUNDERSTORMS ARE POSSIBLE...AND WILL ONLY FURTHER ENHANCE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Oct 30, 2:55 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0250 AM HEAVY RAIN ST. LOUIS 38.64N 90.24W
10/30/2009 M2.25 INCH ST. LOUIS CITY MO TRAINED SPOTTER
IN THE PAST 30 MINUTES 1.00 INCH OF RAINFALL.
&&
EVENT NUMBER LSX0900314
MILLERLocal storm report, Oct 30, 3:53 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0349 AM HEAVY RAIN ST. LOUIS 38.64N 90.24W
10/30/2009 M2.75 INCH ST. LOUIS CITY MO TRAINED SPOTTER
MAPLE BLVD IN WEBSTER HAS 8 INCHES OF WATER ON ROADWAY
CAUSING BASEMENT FLOODING. BRENTWOOD BLVD ALSO HAS 8
INCHES OF WATER COVERING THE ROADWAY NEAR THE
INTERSECTION OF BRENTWOOD BLVD...MARSHAL BLVD AND
KIRKIM.
&&
EVENT NUMBER LSX0900315
MILLERLocal storm report, Oct 30, 6:51 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN 6 S MORRISON 38.58N 91.63W
10/30/2009 M3.00 INCH GASCONADE MO TRAINED SPOTTER
RAINFALL SO FAR.
&&
EVENT NUMBER LSX0900316
TESLocal storm report, Oct 30, 6:57 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0657 AM HEAVY RAIN 2 ESE HILLSBORO 39.15N 89.45W
10/30/2009 M3.03 INCH MONTGOMERY IL TRAINED SPOTTER
24 HOUR RAIN TOTAL ENDING AT 6 AM. STILL RAINING AT
SITE.
&&
EVENT NUMBER LSX0900317
TESLocal storm report, Oct 30, 7:06 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0706 AM HEAVY RAIN AVISTON 38.61N 89.61W
10/30/2009 M1.50 INCH CLINTON IL TRAINED SPOTTER
RAINFALL SO FAR. SIX INCHES OF WATER ACROSS US HIGHWAY
50. UNKNOWN WHETHER WATER IS FLOWING OR STANDING.
&&
EVENT NUMBER LSX0900318
TESLocal storm report, Oct 30, 7:25 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0724 AM HEAVY RAIN 1 SW MAEYSTOWN 38.22N 90.24W
10/30/2009 M2.30 INCH MONROE IL TRAINED SPOTTER
RAINFALL SO FAR. RAIN CURRENTLY FALLING.
&&
EVENT NUMBER LSX0900319
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:39 PM CDT | Flash Flood Warning | LSX | Adams, Brown, Calhoun, Greene, Jersey, Pike | 9 hr |
| Oct 29, 9:54 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 33 days |
| Oct 30, 1:39 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 7 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 6 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 8 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Calhoun | 9 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Calhoun | 8 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Jersey | 13 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Madison | 9 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Clair | 7 days |
| Oct 30, 2:48 AM CDT | River Flood Warning | LSX | Brown | 67 hr |
| Oct 30, 4:25 AM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair | 6 hr |
| Oct 30, 4:27 AM CDT | River Flood Warning | LSX | Adams | 6 days |
| Oct 30, 6:25 AM CDT | Areal Flood Warning | LSX | Adams, Brown, Calhoun, Greene, Jersey, Pike | 12 hr |
| Oct 30, 7:02 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Madison | 6 hr |
| Oct 30, 8:06 AM CDT | River Flood Warning | LSX | Adams | 5 days |
| Oct 30, 8:58 AM CDT | Areal Flood Warning | LSX | Macoupin | 10 hr |
| Oct 30, 10:38 AM CDT | Areal Flood Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 9 hr |
| Oct 30, 11:44 AM CDT | River Flood Warning | LSX | Brown | 32 days |
| Oct 30, 12:12 PM CDT | River Flood Warning | LSX | Adams | 4 days |
| Oct 30, 1:04 PM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Montgomery | 9 hr |
| Oct 30, 6:42 PM CDT | Areal Flood Warning | LSX | Calhoun, Greene, Jersey, Macoupin | 18 hr |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.